Nail Damage during Treatment for Ovarian Cancer

Nail Damage during Treatment for Ovarian Cancer

beauty despite cancer logo

 

Nail Damage during Treatment for Cancer

Some of the drugs used to treat breast cancer, ovarian cancer, cervical cancer and womb cancer cause damage to the nails as a side-effect of treatment. The nails may grow throughout treatment but have ridges that coincide with each chemotherapy treatment. The nail bed can be damaged by treatment and some nails may drop off. This can happen to finger nails and toe nails.

Different chemotherapy drugs have different side-effects.  Here you will find a list of the drugs commonly used for ovarian cancer, we identify those that are associated with nail damage. Lost nails through chemotherapy for breast cancer, womb cancer and cervical cancers are discussed in separate blogs.

Ovarian Cancer

Chemotherapy Drug1

Nail Damage2

carboplatin
 
 

None reported

cisplatin
 

None reported

doxorubicin-
 

onycholysis

paclitaxel (Taxol®).
 

onycholysis

 

Onycholysis is the a loosening of the nail from the nail bed beginning at the top of the nail and proceeding to the root3

 We recommend using a natural oil to moisturise the nail beds. The references to support this advice can be found on our Skin Care Advice page.

Nail damage caused by chemotherapy for breast cancercervical cancerwomb cancer and the most common male cancers, lung cancer, prostate cancer and bowel cancer can be found on our specialist page.

References

  1. <http://www.webmd.com/ovarian-cancer/features/ovarian-cancer-chemo-options> available online accessed 4 July 2013
  2. Vereecken, P, Awada, A. 2012 Handbook of Skin Care in Cancer Patients Cancer Etiology, Diagnosis and Treatments. Nova Science Publishers Inc  New York
  3. <http://www.merriam-webster.com/medical/onycholysis>available online accessed 4 July 2013

beauty despite cancer logo

Leave A Comment





Allowed tags: <b><i><br>Add a new comment:


Comments (0)